Ohio, 2011

Hail and Damaging Winds in Ohio, August 1, 2011

August 1, 2011 · NWS CLE · 51 events in 13 counties and zones

A cold front moved across northern Ohio on August 1st. Showers and thunderstorms developed along and ahead of this front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$886,000
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A cold front moved across northern Ohio on August 1st. Showers and thunderstorms developed along and ahead of this front. A few of the stronger storms became severe with large hail reported at several locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 1, 8:04 AM EST, 55 minutes earlier.

Area forecast discussion, Aug 1, 8:04 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
904 AM EDT MON AUG 1 2011

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE IS EXPECTED TO CROSS THE EASTERN
GREAT LAKES TODAY. HIGH PRESSURE OVER THE TENNESSEE VALLEY WILL
REMAIN NEARLY STATIONARY THIS WEEK. A COLD FRONT WILL MOVE
SOUTHEAST ACROSS THE REGION ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST RADAR SHOWING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE LAKE OFFSHORE OF NE OH AND NW PA THIS MORNING. ACTIVITY THAT
HAS PUSHED ONSHORE SO FAR HAS SHOWN A WEAKENING TREND WITH
STRONGER THUNDERSTORMS OVER THE OPEN WATERS MOVING SOUTHEAST.
INCREASED POPS ACROSS FAR NE OH/NW PA THIS MORNING TO ACCOUNT FOR
PERSISTENT ACTIVITY.

WEAK COLD FRONT PUSHING THROUGH THE AREA THROUGH TODAY SO LEFT
AFTERNOON SLGT CHC TO CHC POPS FOR NOW. PREVIOUS DISCUSSION BELOW.

CONTINUE TO SEE ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS OVER
FAR NE OH AND NW PA. THESE STORMS APPEAR TO BE HAVING A TOUGH TIME
AND DO NOT THINK WE WILL SEE ANY SEVERE WEATHER. WILL GO WITH
SCATTERED WORDING WHERE NEEDED. THE REMAINDER OF THE AREA WILL
KEEP A 20 POP TODAY. DEWPOINTS WILL CONTINUE TO CREEP UP TODAY.
THINK HEAT INDEX VALUES IN THE WEST WILL TOP OUT JUST BELOW
ADVISORY CRITERIA THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
MODELS NOW IN FAIRLY GOOD AGREEMENT WITH THE BIG PICTURE. IT
APPEARS THAT TONIGHT AND TUESDAY WILL BE MAINLY DRY. THE SITUATION
CHANGES TUESDAY NIGHT INTO WEDNESDAY AS A STRONG COLD FRONT MOVES
SOUTHEAST ACROSS THE AREA. ALL OF THE GUIDANCE IS SHOWING PRECIP
FOR THE AREA AND HAVE GONE WITH LIKELY POPS ALL AREAS TUESDAY
NIGHT INTO WEDNESDAY. EARLIER TIMING IN THE FORECAST WAS PERHAPS A
TAD SLOW SO HAVE SPED UP THE PRECIP A FEW HOURS. HIGH PRESSURE
WILL BUILD IN BEHIND THE FRONT AND BY LATE WEDNESDAY EXPECTING THE
ENTIRE FORECAST AREA TO BE DRY. HAVE USED A BLEND OF GUIDANCE
TEMPS DURING THE PERIOD...EXCEPT ON WEDNESDAY WHEN THE ETA MOS
SEEMS WAY TOO COOL.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
LOW PRESSURE WILL BE MOVING TOWARD THE AREA FROM NEAR CHICAGO ON
FRIDAY. IT APPEARS THAT THUNDERSTORM CHANCES WILL INCREASE FROM WEST
TO EAST STARTING FRIDAY AFTERNOON. BEST CHANCES MAY END UP BEING
FRIDAY NIGHT INTO EARLY SATURDAY. AS THE LOW PROGRESSES EASTWARD ON
SATURDAY THE REGION SHOULD BEGIN TO DRY OUT FROM WEST TO EAST WITH
THUNDERSTORM CHANCES LINGERING ACROSS THE EAST THROUGH MUCH OF THE
DAY. HIGH PRESSURE WILL RETURN TO THE AREA ON SUNDAY BUT ANOTHER
QUICK MOVING STORM SYSTEM IN THE NW MIDDLE LEVEL FLOW MAY APPROACH
FOR SUNDAY NIGHT.

HIGH TEMPERATURES WILL REMAIN IN THE MIDDLE TO UPPER 80S.

&&

.AVIATION /13Z MONDAY THROUGH FRIDAY/...
MIDDLE LEVEL JET ENERGY WILL DIVE ACROSS THE LOWER GREAT LAKES
THROUGH MID AFTERNOON. THIS WILL PROVIDE AN AREA OF LIFT ACROSS
THE REGION AS A WEAK COLD FRONT/TROUGH MOVES SOUTHWARD ACROSS
NORTHERN OHIO AND NW PA. BEST CHANCES OF THUNDERSTORMS WILL BE
ACROSS NE OHIO INTO NW PA THROUGH THE MORNING. UNCERTAIN HOW
WIDESPREAD THE CONVECTION WILL BE FOR THE AFTERNOON SO ONLY PLACED
A CB IN THE TAFS AT THIS TIME. TRIED PLAYING A 3 HOUR WINDOW OF
OPPORTUNITY ALONG AND AHEAD OF THE COLD FRONT/TROUGH. MVFR
CEILINGS WILL BE POSSIBLE WITH THE THUNDERSTORMS FOR THE MOST
PART. HOWEVER THERE MAY BE BRIEF IFR WHEN VISIBILITIES DROP BELOW
3 MILES IN THE STRONGEST THUNDERSTORMS.

THERE WILL LIKELY BE SOME CONVECTIVE DEBRIS CLOUDINESS THAT
PERSISTS ACROSS THE REGION FOR THIS AFTERNOON INTO TONIGHT. WINDS
WILL INCREASE NEAR AND BEHIND THE COLD FRONT/TROUGH. LOOKS LIKE
WINDS WILL SHIFT AROUND TO THE NW AND MAY GUST AS HIGH AS 20
KNOTS. THE STRONGER GUSTS WILL LIKELY BE NEAR THE LAKESHORE. GUSTS
SHOULD NOT LAST MORE THAN 3 OR 4 HOURS AND THEN GRADUALLY DECREASE
INTO THE EVENING. WINDS WILL BECOME LIGHT AND VARIABLE AT MOST
LOCATIONS SHORTLY AFTER SUNSET.

OUTLOOK...PATCHY MVFR BR TUESDAY MORNING. NON VFR POSSIBLE IN
THUNDERSTORMS TUESDAY AFTERNOON THROUGH WEDNESDAY.

&&

.MARINE...
A WEAK COLD FRONT WILL CROSS THE LAKE TODAY. EXPECT TO SEE WEST TO
NORTHWEST WINDS THROUGH THE DAY...GENERALLY UNDER 15 KNOTS. A WARM
FRONT WILL LIFT NORTHWARD ACROSS THE LAKE ON TUESDAY WITH WINDS
GRADUALLY INCREASING FROM A SOUTHERLY DIRECTION DURING THE
AFTERNOON. LOW PRESSURE IS EXPECTED TO MOVE ACROSS LAKE ERIE ON
WEDNESDAY WITH SOME STRONGER NORTH TO NORTHEAST WINDS DEVELOPING AS
IT MOVES TO THE MIDDLE ATLANTIC STATES. IT APPEARS A SMALL CRAFT
ADVISORY MAY BE NEEDED BY WEDNESDAY AND COULD PERSIST INTO EARLY
THURSDAY. HIGH PRESSURE WILL RETURN THURSDAY NIGHT AND REMAIN IN
CONTROL OF THE WEATHER INTO FRIDAY MORNING. THE NEXT AREA OF LOW
PRESSURE SHOULD BE IN THE VICINITY OF CHICAGO ON FRIDAY MORNING.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...ABE/KUBINA
SHORT TERM...KUBINA
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLEN
Hazardous weather outlook, Aug 1, 5:53 AM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
653 AM EDT MON AUG 1 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-021100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
653 AM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HOT AND HUMID WEATHER IS EXPECTED TODAY. HEAT INDEX VALUES WILL
LIKELY REACH THE MIDDLE 90S OVER MOST OF THE AREA THIS AFTERNOON.
A FEW THUNDERSTORMS ARE ALSO POSSIBLE TODAY. BRIEF HEAVY RAINS
WILL BE LIKELY WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Cleveland radar (KCLE), 45 km away, was scanning. The volume nearest the first event began at 13:57 UTC.

Open the radar archive at this moment

Event by event

47 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Lake

When
August 1, 8:59 AM EST to 9:15 AM EST
Where
Lake County, Willoughby
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.630, -81.400

Quarter to half dollar sized hail was observed for several minutes.

Hail, Lake

When
August 1, 9:00 AM EST to 9:15 AM EST
Where
Lake County, Mentor
Measured
1.75 in hail
Property damage
$150,000
Reported by
Trained Spotter
Coordinates
41.670, -81.330

Penny to hen egg sized hail was observed for several minutes in Mentor. Much of the hail was golf ball sized or larger. This resulted in many vehicles being damaged.

Hail, Lake

When
August 1, 9:21 AM EST
Where
Lake County, East Lake
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.650, -81.450

Quarter sized hail was reported.

Hail, Lake

When
August 1, 9:27 AM EST
Where
Lake County, Kirtland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.630, -81.370

Quarter sized hail was observed.

Hail, Geauga

When
August 1, 9:30 AM EST
Where
Geauga County, Chardon
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
41.580, -81.200

Penny sized hail was observed.

Hail, Cuyahoga

When
August 1, 10:48 AM EST to 10:55 AM EST
Where
Cuyahoga County, Cleveland
Measured
1 in hail
Reported by
Public
Coordinates
41.470, -81.750

Penny to quarter sized hail was observed.

Hail, Cuyahoga

When
August 1, 10:50 AM EST to 10:53 AM EST
Where
Cuyahoga County, Euclid
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.570, -81.550

Penny to quarter sized hail was observed.

Thunderstorm Wind, Cuyahoga

When
August 1, 10:50 AM EST
Where
Cuyahoga County, Euclid
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.570, -81.550

Thunderstorm winds downed several large tree limbs.

Hail, Lake

When
August 1, 10:53 AM EST
Where
Lake County, Mentor
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.670, -81.330

Penny sized hail was observed.

Thunderstorm Wind, Cuyahoga

When
August 1, 10:55 AM EST
Where
Cuyahoga County, Highland Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.550, -81.500

Thunderstorm winds downed several trees.

Hail, Cuyahoga

When
August 1, 11:00 AM EST
Where
Cuyahoga County, Richmond Hgts
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.570, -81.500

Quarter sized hail was reported.

Hail, Cuyahoga

When
August 1, 11:05 AM EST to 11:09 AM EST
Where
Cuyahoga County, Mayfield Hgts
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.500, -81.500

Penny to quarter sized hail was observed.

Hail, Cuyahoga

When
August 1, 11:05 AM EST
Where
Cuyahoga County, Mayfield
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.530, -81.430

Nickel size hail was observed.

Hail, Cuyahoga

When
August 1, 11:11 AM EST
Where
Cuyahoga County, Pepper Pike
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.470, -81.470

Penny sized hail was observed.

Thunderstorm Wind, Cuyahoga

When
August 1, 11:19 AM EST
Where
Cuyahoga County, Cleveland
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
41.470, -81.750

Thunderstorm winds downed a few trees.

Hail, Geauga

When
August 1, 11:21 AM EST
Where
Geauga County, Novelty
Measured
1 in hail
Reported by
Public
Coordinates
41.500, -81.330

Penny to quarter sized hail was observed.

Hail, Cuyahoga

When
August 1, 11:34 AM EST
Where
Cuyahoga County, Pepper Pike
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.470, -81.470

Quarter sized hail was observed.

Hail, Cuyahoga

When
August 1, 11:34 AM EST
Where
Cuyahoga County, Moreland Hills
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.430, -81.450

Quarter sized hail was observed.

Hail, Portage

When
August 1, 11:46 AM EST
Where
Portage County, Aurora
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.320, -81.330

Quarter sized hail was observed.

Hail, Geauga

When
August 1, 11:55 AM EST to 11:58 AM EST
Where
Geauga County, Bainbridge
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.380, -81.330

Quarter sized hail was observed.

Hail, Portage

When
August 1, 12:03 PM EST
Where
Portage County, Mantua
Measured
1 in hail
Reported by
Public
Coordinates
41.280, -81.220

Quarter sized hail was observed.

Hail, Portage

When
August 1, 12:06 PM EST to 12:15 PM EST
Where
Portage County, Streetsboro
Measured
1.75 in hail
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
41.230, -81.350

Quarter to golf ball sized hail was observed. Several vehicles were damaged by the hail.

Hail, Geauga

When
August 1, 12:15 PM EST to 12:17 PM EST
Where
Geauga County, Chardon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.580, -81.200

Nickel to quarter sized hail was observed.

Hail, Portage

When
August 1, 12:17 PM EST
Where
Portage County, Kent
Measured
0.75 in hail
Reported by
Public
Coordinates
41.150, -81.350

Penny sized hail was observed.

Hail, Cuyahoga

When
August 1, 12:38 PM EST
Where
Cuyahoga County, Chagrin Falls
Measured
0.75 in hail
Reported by
Public
Coordinates
41.430, -81.380

Penny sized hail was observed.

Hail, Ottawa

When
August 1, 12:39 PM EST
Where
Ottawa County, Genoa
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.520, -83.370

Quarter sized hail was observed.

Hail, Geauga

When
August 1, 12:44 PM EST
Where
Geauga County, Chardon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.580, -81.200

Penny sized hail was observed.

Hail, Sandusky

When
August 1, 12:45 PM EST
Where
Sandusky County, Woodville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.450, -83.380

Nickel sized hail was observed.

Hail, Sandusky

When
August 1, 12:48 PM EST
Where
Sandusky County, Woodville
Measured
1.75 in hail
Property damage
$25,000
Reported by
Public
Coordinates
41.450, -83.380

Hail as large as golf balls was reported. Some vehicles were damaged.

Hail, Sandusky

When
August 1, 1:14 PM EST
Where
Sandusky County, Gibsonburg
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.380, -83.330

Nickel sized hail was observed.

Hail, Sandusky

When
August 1, 1:16 PM EST
Where
Sandusky County, 1 mi W of Fremont
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.350, -83.139

Quarter sized hail was observed.

Hail, Sandusky

When
August 1, 1:20 PM EST
Where
Sandusky County, Helena
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.330, -83.300

Quarter sized hail was observed.

Hail, Erie

When
August 1, 1:20 PM EST
Where
Erie County, Vermilion
Measured
1 in hail
Reported by
Public
Coordinates
41.420, -82.370

Quarter sized hail was observed.

Hail, Lorain

When
August 1, 1:20 PM EST
Where
Lorain County, Vermilion on the Lk
Measured
1 in hail
Reported by
Public
Coordinates
41.420, -82.330

Quarter size hail was observed.

Hail, Ottawa

When
August 1, 1:22 PM EST
Where
Ottawa County, Oak Harbor
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.520, -83.150

Penny sized hail was observed.

Hail, Medina

When
August 1, 1:22 PM EST
Where
Medina County, Wadsworth
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.030, -81.750

Quarter sized hail was observed.

Hail, Medina

When
August 1, 1:28 PM EST to 1:30 PM EST
Where
Medina County, Medina
Measured
2 in hail
Property damage
$75,000
Reported by
Trained Spotter
Coordinates
41.130, -81.870

Nickel to hen egg sized hail was observed. Many vehicles were damaged by the hail.

Hail, Summit

When
August 1, 1:30 PM EST
Where
Summit County, 2 mi W of Akron
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.080, -81.538

Quarter sized hail was observed.

Hail, Summit

When
August 1, 1:30 PM EST
Where
Summit County, Akron
Measured
1 in hail
Reported by
Public
Coordinates
41.080, -81.500

Quarter sized hail was observed.

Hail, Summit

When
August 1, 1:40 PM EST
Where
Summit County, Fairlawn
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.120, -81.580

Quarter sized hail was observed.

Hail, Seneca

When
August 1, 1:52 PM EST
Where
Seneca County, 1 mi E of Fostoria
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.170, -83.381

Quarter sized hail was observed.

Hail, Medina

When
August 1, 1:53 PM EST to 2:09 PM EST
Where
Medina County, Wadsworth
Measured
1.75 in hail
Property damage
$75,000
Reported by
Public
Coordinates
41.030, -81.750

Quarter to golf ball sized hail was reported. Some vehicles were damaged.

Hail, Medina

When
August 1, 1:54 PM EST
Where
Medina County, Chatham
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.100, -82.020

Quarter sized hail was observed.

Hail, Seneca

When
August 1, 1:57 PM EST
Where
Seneca County, Tiffin
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.100, -83.170

Penny sized hail was observed.

Hail, Medina

When
August 1, 2:00 PM EST
Where
Medina County, Wadsworth
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.030, -81.750

Quarter sized hail was observed.

Hail, Summit

When
August 1, 2:00 PM EST
Where
Summit County, Stow
Measured
0.75 in hail
Reported by
Public
Coordinates
41.170, -81.430

Penny sized hail was observed.

Hail, Summit

When
August 1, 2:06 PM EST
Where
Summit County, Akron
Measured
0.75 in hail
Reported by
Public
Coordinates
41.080, -81.500

Penny sized hail was observed.

Hail, Seneca

When
August 1, 2:07 PM EST
Where
Seneca County, Tiffin
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.100, -83.170

Penny sized hail was observed.

Hail, Seneca

When
August 1, 2:11 PM EST
Where
Seneca County, New Riegel
Measured
0.75 in hail
Reported by
Storm Chaser
Coordinates
41.050, -83.320

Penny sized hail was observed.

Hail, Wyandot

When
August 1, 2:30 PM EST to 2:45 PM EST
Where
Wyandot County, 2 mi E of Upper Sandusky to 1.98 mi S of Upper Sandusky Arpt
Measured
2.75 in hail
Property damage
$500,000
Reported by
Trained Spotter
Coordinates
40.830, -83.242

Thunderstorms produced a swath of large hail across the Upper Sandusky area. Some of the hail was as large as baseballs. Hundreds of vehicles and dozens of homes were damaged by this hail.

Thunderstorm Wind, Marion

When
August 1, 3:35 PM EST
Where
Marion County, Green Camp
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
40.530, -83.220

Thunderstorm winds downed several tree limbs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342918, 342914, 342919, 342920, 342983, 342923, 342921, 342922, 342925, 342985, 342984, 342924, 342980, 342927, 342931, 342928, 342929, 342930, 342933, 342932, 342937, 342934, 342936, 342938, 342939, 342941, 342940, 342979, 342945, 342946, 342947, 342949, 342950, 342976, 342948, 342951, 342953, 342952, 342954, 342955, and more.